My Doctor’s Hormone Strategy When I Refused a Pellet

Hi Lyn,

My Doctor strongly encouraged me to get a testosterone pellet inserted into my hip to address my hormone issues. It just didn’t feel right to me so I went to my integrative and functional wellness doctor and asked if he would do creams or anything different from pellets. He decided to try patches/creams for the estradiol and testosterone and will do oral progesterone. This is a very well-known and well respected doctor in my area and one of the only doctors who believes in bio identical hormone replacement.

I believe that would be better than pellets, correct? What are your thoughts?
 
Thank you for your time,

Janice 

++++++++++++++++++++++++++++++

Hi Janice,

You are correct. This is better than pellets. But it is a far cry from hormone balance by refilling hormone receptors. Refilling depleted hormone receptors as we age also helps prevent disease.  I assume your doctor uses blood work to determine hormone levels. Blood work simply provides a number. This isn’t really information that is all that useful. Your doctor’s ‘strategy’ of using an estrogen patch means you aren’t able to regulate dosage, and an estrogen patch is all estradiol. When we compound our estrogen creams (used vaginally) we use a combination of estradiol and estriol. The estriol calms down the estradiol and also travels to the breast tissue to help reduce breast cancer because estriol is our calming, gentle estrogen. Testosterone cream is way better than pellets because the dosing is more in line with what the body can easily absorb and handle for the benefits it provides, and will not have the negative side effects of a testosterone pellet with supra-physiologic dosing. I like this part of their strategy. Progesterone capsules are a problem for me. Because I am a compounding pharmacist’s wife, I understand that progesterone capsules convert to allapregnenolone for sleep and very little converts to progesterone. What little bit does convert, stays in the body about 8 hours and then it is gone. Combining these capsules with your estrogen patch, with little actual progesterone to balance it, will leave you estrogen dominant. This promotes not only weight gain because estrogen is a fat store, but more importantly, this estrogen dominance can increase your risk for developing breast cancer.

I hope you see my issues with this approach. It concerns me that this is the best you have got in your area. But I hear this all the time from women around the country. Which is why many of them find a way to come in and see us. 

To schedule a step one consultation ($25) call us at 513-444-6343 or 937-773-1778. Note: we are happy to do your step one phone consultation over the phone for our out-of-state clients BUT we can only treat clients who come into see our nurse practitioners in person.
Best,
Lyn

2 comments on “My Doctor’s Hormone Strategy When I Refused a Pellet

  1. I had been on hormone cream for a few years and did well. We moved to another state. The Dr I went to for hrt encouraged me to do pellets.
    I did not do my research. I was on them for 18 months.
    After black stiff hair started sprouting on my sides. My blonde hair turning black.
    I insisted on going back on creams. He has not been happy with me.
    My body has crashed and burned. I had to have my gallbladder taken out.
    I have rapid heart rate. My thyroid is messed up.
    I have had two different sets of CT scans in less than a month.
    I have lost 15 pound. I can barely walk.
    Please ladies never ever do pellets. I wish to God I had did some research.
    I am not sure I am going to survive this. I am not joking.
    I really feel like I am going to die.

  2. Hi Lyn, I started estrogen/testosterone pellets last Sept. Before that I was on Estrogen patches and progesterone pills, since 2004. After my first pellet I felt fantastic my 4 week labs were (E53/T 323). At exactly 6 weeks after the pellet I developed what i thought was just pink eye. I had eye infections and somewhat dry eyes and some acne cysts over the next 4 months but felt great. When I went for my second pellet in January, I told my Dr about the dry eyes, occasional dry mouth and my skin problems and he lowered my T and at 6 weeks my lab were (E 59/T280). In early March my eyes took a dramatic turn for the worse and I also had more dry mouth. I did not have acne but my skin was insanely oily (i’m 56). Everyone said it the dry mouth/dry eyes had to be Sjogren’s. I’ve had multiple blood test for Sjogrens and a lip biopsy…all negative. No cause medical cause for the dry eyes and dry mouth have been found. At this point my eyes are quite severe, despite the thousand of dollars I have spent to try to resolve the problem. I let my pellets run out and my T was 76 at the end of May. I really don’t know if the eye problem was caused by the pellets or if the timing was just a coincidence, have you heard of anyone else developing this problem? Should it have resolved already if it was the pellets? Thanks for any advice, Pam

Leave a Reply

Your email address will not be published. Required fields are marked *